Hypertension and anticonvulsant medications

Patient

Q: Dear Doctor, My father 62 Years Age is Healthy Person By the grace of God. But there were indications of hypertension since 2 years. But he refuse to take treatment. So, Before One year He got more than 200 100 BP and there was brain haemorrge and light bleed. He was treated last year. Becomes normal. But that time he face problems some problems like sleeplessness, stomach ulcers, throat pain etc. But all of them were out now and very well. Till before 2 months, doctor used phenytoin 100 mg for brain stroke. ENAM 2.5 - ENALAPRIL MALEATE - For B.P. Until that time blood pressure was under control. But since 2 months doctor prescribe Tegrital CR 200. But from that time BP is out of control. Somany times BP go for 180 100 to 200 110. But the doctor is continueing the same medicine Tegrital CR 200 along with ENAM 5 - ENALAPRIL MALEATE. Still BP is out of control. Please suggest what to do? Thanking you, ALIBABA1270

Doctor

A:   Tegretol (Carbemazepine) an anticonvulsant medication is not documented to interact with ACE inhibitor medications (Enalapril). Side effects of Tegretol on the cardiovascular system include heart block, conduction disturbances, low blood pressure, and a slowed heart rate, however these are rarely reported. I do not know why blood pressure control is not satisfactory on these medications. However if there were no previous problems with the anticonvulsant medication phenytoin, it is possible to considering switching to the previous medication. I would recommend discussing this option with your family physician, and in addition an electrical trace of the heart (ECG), to exclude any of the above heart conduction abnormalities.

Related Q&A

Q: Hi...I amm 37 male...was detected with Vitamin D Deficiency Level is only 8.....Doc gave me DV 60k once a week for tw...

Q: I need my MRI results to be looked at, do i have MS is it possible?

Q: My wife is 52 and generally healthy. She recently became confused at a Walmart and could not figure out how to get to...

Q: Hyperextended my knee two days ago and have been in pain. Knee locked up on me last night when trying to stand up fro...

Q: I have idiopathic cranial hypertension and I have a trip planned for Cusco and Machu Picchu. Is it dangerous to go to...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews